Jump to content

Duncan Weaning off of Cymbalta


Duncan

Recommended Posts

I'm in the process of weaning off of Cymbalta. I started on Citalopram for depression, but was switched to Cymbalta following shoulder reconstruction surgery as it is apparently good for both depression and pain management. I started at 30 mg, increasing to 60, then finally 90 as a maintenance dose. Now I've started weaning off. I went from 90 to sixty, and stayed on sixty for 3 months, now I'm moving down to 30 (today is first day at 30) without much in the way of side effects, other than a little bit of dizziness. My concern is how to get from 30 to zero.

 

I am also on Lorazepam for a gerneralize anxiety disorder, and I do find that taking it it helps to reduce the Cymbalta side effects. As well, I take Melatonin at night to ensure a restful and easy sleep.

 

Any help or suggestions would be great and much appreciated.

 

Cheers

 

Duncan

Link to comment
  • Administrator

Welcome, Duncan.

 

That is a very large dose of Cymbalta. You may have gotten from 90mg to 30mg with few problems because there was a lot of excess capacity in your dosage.

 

You may be in what we call the "oh-oh" zone now, where decreases really have a large effect, and you are wise to consider more gradual tapering. See Why taper? Paper demonstrates importance of gradual change in plasma concentration

 

Also see

 

Why taper by 10% of my dosage?

 

Tips for tapering off Cymbalta (duloxetine)

 

and Important topics in the Tapering forum and FAQ

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Link to comment
  • Moderator Emeritus

Hi Duncan , welcome to the site. You'll find loads of information and support here.

 

You realize by now that cutting 50% of your dose , from 60mg to 30mg yesterday , is not safe and is asking for

trouble. If I were in your situation I'd go straight back to 60mg before more severe withdrawal symptoms set in

over the next weeks and months.

You can then go about tapering in a safe and consistent manner.

 

Please could you fill in your signature , indicating the length of time you were on each drug at each dose , including the lorazepam.

 

Best wishes , Fresh

1987-1997 pertofran , prothiaden , Prozac 1997-2002 Zoloft 2002-2004 effexor 2004-2010 Lexapro 40mg

2010-2012Cymbalta 120mg

Sept. 2012 -decreased 90mg in 6months. Care taken over by Dr Lucire in March 2013 , decreased last 30mg at 2mg per week over 3 months. July 21 , 2013- last dose of Cymbalta

Protracted withdrawal syndrome kicked in badly Jan.2014 Unrelenting akathisia until May 2014. Voluntary hosp. admission. Cocktail of Seroquel, Ativan and mirtazapine and I was well enough to go home after 14 days. Stopped all hosp. meds in next few months.

July 2014 felt v.depressed - couldn't stop crying. Started pristiq 50mg. Felt improvement within days and continued to improve, so stayed on 50mg for 8 months.

Began taper 28 Feb. 2015. Pristiq 50mg down to 45mg. Had one month of w/d symptoms. Started CES therapy in March. No w/d symptoms down to 30mg.

October 2015 , taking 25mg Pristiq. Capsules compounded with slow-release additive.

March 2016 , 21mg

Link to comment
  • Administrator

Duncan, Fresh is correct. If you start to feel odd, you may wish to go back to at least 45mg Cymbalta.

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Link to comment

Please sign in to comment

You will be able to leave a comment after signing in



Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy